Alert archive / Washington / Wind Advisories in 2007
Wind Advisory 7, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Mar 11, 2007, 2:33 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2007, 2:33 PM PDT (21:33 UTC)
- Expired
- Mar 11, 2007, 11:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 112133 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 233 PM PDT SUN MAR 11 2007 ...WIND ADVISORY FOR THE NORTHERN INTERIOR UNTIL 11 PM TONIGHT... .A FRONTAL SYSTEM WILL BRING STRONG WINDS TO THE NORTHERN INTERIOR FOR SEVERAL MORE HOURS THIS EVENING. WAZ503-506-510-120600- /O.NEW.KSEW.WI.Y.0007.070311T2133Z-070312T0600Z/ WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA- 233 PM PDT SUN MAR 11 2007 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ BURKE
1 follow-up statement
000 WWUS76 KSEW 120147 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 647 PM PDT SUN MAR 11 2007 WAZ507-120600- /O.EXA.KSEW.WI.Y.0007.000000T0000Z-070312T0600Z/ EVERETT AND VICINITY- 647 PM PDT SUN MAR 11 2007 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ503-506-510-120600- /O.CON.KSEW.WI.Y.0007.000000T0000Z-070312T0600Z/ WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA- 647 PM PDT SUN MAR 11 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Mar 11, 8:45 AM PDT, 5 hours 48 minutes earlier.
Area forecast discussion, Mar 11, 8:45 AM PDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 845 AM PDT SUN MAR 11 2007 .SYNOPSIS...A STRONG AND WET PACIFIC STORM SYSTEM WILL AFFECT THE AREA TODAY AND TONIGHT. THIS SYSTEM WILL BRING STRONG SOUTHWEST FLOW ALOFT AND A HIGH SNOW LEVEL. A WEAKER SYSTEM WILL BRUSH ACROSS THE AREA TUESDAY FOLLOWED BY WEAK RIDGING LATER IN THE WEEK. && .SHORT TERM...RAINFALL AMOUNTS COPIOUS ON THE COAST AND IN THE MOUNTAINS...RELATIVELY LIGHT OVER MOST OF THE INTERIOR LOWLANDS. SO FAR IT LOOKS LIKE 2.5 TO 3 INCHES ON THE COAST AND OLYMPIC PENINSULA...2 TO 2.5 INCHES IN THE NORTH CASCADES...1 TO 2 INCHES IN THE CENTRAL CASCADES...GENERALLY UP TO AN INCH IN THE INTERIOR LOWLANDS WITH A NOTICEABLE HOLE NORTH SEATTLE NORTHWARD. FORECASTS FOR RAINFALL AMOUNTS AND FLOODING ARE MORE OR LESS ON TRACK 12 HOURS INTO THE STORM WITH 18 HOURS OR SO OF RAIN STILL TO COME. HOWEVER THERE APPEARS TO BE A LULL OF SORTS IN THE HEAVIEST RAIN...EVEN IN THE MOUNTAINS...AND NO FLOOD WARNINGS OTHER THAN SKOKOMISH WILL BE COMING OUT ANYTIME SOON. WATCH REMAINS IN EFFECT. MODELS STILL HAVE FRONTAL PASSAGE TONIGHT FOR A CHANGE TO SHOWERS. MONDAY LOOKS DRY...AT LEAST IN THE SEATTLE METRO AREA. GFS HAS NO PCPN AND STRONG WESTERLY FLOW ALOFT FAVORS A RAIN SHADOW ANYWAY. THOUGH MOS POPS ARE IN THE LOW CHANCE CATEGORY...MAY GO OUT ON A LIMB AND REMOVE MENTION OF SHOWERS FOR A FEW ZONES ON MONDAY. WEAKER SYSTEM TUESDAY SEEMS MAINLY TO AFFECT NORTHERN ZONES BUT WILL PROBABLY KEEP CHANCE POPS EVERYWHERE...LIKELY NORTH. BURKE .LONG TERM...PREVIOUS DISCUSSION...ZONAL FLOW WITH AVERAGE HEIGHTS AND AIR MASS MIDWEEK GRADUALLY GIVES WAY TO SOME MODEST RIDGING...WITH H5 HEIGHTS CLIMBING TO THE LOWER 570S BY THU NIGHT AND FRI. THAT LOOKS GOOD ENOUGH FOR A PARTLY SUNNY AND THU AND FRI ARE DRY IN THE GFS. A LITTLE LIGHT PRECIP THREATENS WED AND SAT...FOR NOW WE JUST SHOW A CHANCE OF SHOWERS THRU THE PERIOD. MM && .AVIATION...THE STRONG FRONT HAS LIFTED NORTH INTO VANCOUVER ISLAND WHILE STRONG FLOW ALOFT CONTINUES TO INTERACT WITH THE TERRAIN. ACARS SOUNDINGS SHOW 40-45KT SSW WIND AT 1500 FT AT KSEA WHICH IS PRODUCING AREAS OF LLWS. EXPECT SOME MOMENTUM TRANSFER TO THE SURFACE JUST N OF KSEA IN THE VICINITY OF A MESO LOW THAT PERSISTS E OF THE OLYMPICS. ALSO EXPECT THE STRONG WINDS ON THE ORDER OF 50 KT ABOVE 015 TO IMPACT THE AIRSPACE AROUND SEATTLE. CONDITIONS ARE QUITE VARIABLE ACROSS THE AREA WITH SCT-BKN LAYERS AT 010...020...AND 035. VIS GENERALLY 5SM -RA BUT IS OCCASIONALLY POPPING DOWN TO 1-3 SM IN AREAS OF HEAVIER PRECIPITATION. EXPECT CONDITIONS TO REMAIN ABOUT WHERE THEY ARE THRU ABOUT 20Z...THEN TO DETERIORATE SOMEWHAT FROM THE NORTH AS THE FRONT MOVES SWD INCREASING RAINFALL RATES. THE FRONT WILL PASS THROUGH KSEA 04Z-08Z TIME FRAME. WIND AT KSEA WILL VARY BETWEEN 18015KT WITH LLWS...TO 18020G30KT DURING PERIODS WHEN MESO LOW DROPS A LITTLE S INTO PUGET SOUND. HIGH CONFIDENCE IN THE GENERAL TRENDS BUT LOWER CONFIDENCE IN THE FORECAST OF SPECIFIC DETAILS AT THE KSEA TERMINAL TODAY. OVERNIGHT EXPECT WIND TO SHIFT TO 22015G25KT AND CONDITIONS TO GRADUALLY IMPROVE AT KSEA AS THE FRONT DRIVES SE...FLOW BECOMES MORE WESTERLY...AND THE OLYMPIC RAIN SHADOW DROPS SWD. ALBRECHT && .MARINE...WINDS HAVE BEEN IN A BIT OF A LULL OVER THE PAST SEVERAL HOURS. BUT SLY PRESSURE GRADIENTS ARE INCREASING AS A DEEP LOW IN THE NORTHERN OFFSHORE WATERS DRIVES ENE TOWARD VANCOUVER ISLAND. EXPECT FULL GALES TO REDEVELOP ALONG THE COAST...ADMIRALTY INLET...ENTRANCES TO THE STRAIT AND NORTHERN INLAND WATERS. WILL MAINTAIN A HIGH END SMALL CRAFT ADVISORY FOR PUGET SOUND AND HOOD CANAL...BUT MAY NEED TO ISSUE A SHORT FUSE GALE IF GRADIENTS CONTINUE TO INCREASE. THE COLD FRONT WILL SWEEP THRU THE WATERS BY 06Z WITH WINDS GENERALLY TURNING WLY THROUGH THE STRAIT AND DECREASING ELSEWHERE. ALBRECHT && .AVALANCHE...RAIN, RAIN AND MORE RAIN HAVE COMBINED WITH MELT AND HIGH FREEZING LEVELS TO SATURATE AND WEAKEN UPPER PART OF THE SNOWPACK AND SIGNIFICANTLY INCREASE THE AVALANCHE DANGER. CURRENT WARNINGS WILL BE EXPANDED TO INCLUDE MT HOOD AREA FOR LATE TODAY AS THE NEXT FRONTAL WAVE SAGS SOUTHWARD. WHILE MARGINAL WEATHER HAS LIMITED FIELD OBSERVATIONS, EXPECT THAT NATURAL AVALANCHE ACTIVITY HAS INCREASED IN MOST STEEPER TERRAIN. WITH ANOTHER 1 TO 3 INCHES OR MORE OF RAIN EXPECTED NEXT 18-24 HOURS, WATER SHOULD PENETRATE DEEPER INTO THE PACK AND ALLOW FOR SOME LARGER WET SLIDES TO BRING DOWN ALL THE SNOW ACCUMULATED SINCE MID-FEBRUARY. WITH SOME SKI AREAS CLOSED DUE TO ANTICIPATED WEATHER, HOPE THIS MESSAGE OF BAD AND/OR DANGEROUS BACK COUNTRY CONDITIONS WILL BE HEEDED. SEE WWW.NWAC.US FOR DETAILS. MOORE && .SEW WATCHES/WARNINGS/ADVISORIES... .FLOOD WATCH ALL OF WESTERN WASHINGTON EXCEPT LEWIS...SAN JUAN...ISLAND...AND KITSAP COUNTIES. .GALE WARNING COAST...ENTRANCES...ADMIRALTY INLET AND NORTHERN INLAND WATERS. .SMALL CRAFT ADVISORY PUGET SOUND HOOD CANAL AND CENTRAL STRAIT OF JUAN DE FUCA. .SMALL CRAFT ADVISORY GRAYS HARBOR FOR ROUGH BAR CONDITIONS. WEATHER.GOV/SEATTLE
In the hours before
Local storm report, Mar 11, 10:08 AM PDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1008 AM PDT SUN MAR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 5 NNW GRAND MOUND 46.88N 123.04W
03/11/2007 M1.70 INCH THURSTON WA TRAINED SPOTTER
24 HR TOTAL
0900 AM HEAVY RAIN 4 WNW VESTA 46.86N 123.66W
03/11/2007 M2.60 INCH GRAYS HARBOR WA TRAINED SPOTTER
24 HR TOTAL
0800 AM HEAVY RAIN 3 SE MONTESANO 46.98N 123.55W
03/11/2007 M3.15 INCH GRAYS HARBOR WA TRAINED SPOTTER
24 HR TOTAL
&&
DDLocal storm report, Mar 11, 12:54 PM PDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1254 PM PDT SUN MAR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM NON-TSTM WND GST 3 SW BRINNON 47.65N 122.94W
03/11/2007 M56 MPH JEFFERSON WA TRAINED SPOTTER
&&
DDNearby
Wind Advisories in Washington, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.